Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

July 6, 2018Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 6, 2018, 4:13 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2018, 4:13 PM CDT (21:13 UTC)
Expired
Jul 6, 2018, 5:15 PM CDT
In force
62 min
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 176 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1135 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS84 KTSA 062113
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT FRI JUL 6 2018
 
OKZ049-053-062215-
Choctaw OK-Pushmataha OK-
413 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 515 PM CDT...

At 413 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Cloudy to 2 miles east of Hugo.
Movement was west at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Rattan...                         Soper...
Kent...                           Snow...
Goodland...                       Messer...
Hugo Lake State Park...           Kellond...
Cloudy...                         Oleta...
Kosoma...                         Grant...
Fallon...                         Apple...
Speer...                          Dela...
Finley...                         Gay...

LAT...LON 3392 9556 3393 9556 3394 9560 3392 9561
      3392 9583 3449 9554 3442 9517 3392 9543
TIME...MOT...LOC 2113Z 104DEG 13KT 3437 9528 3400 9547 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:18 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 6, 3:18 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
318 PM CDT Fri Jul 6 2018

.DISCUSSION...
Scattered thunderstorm clusters continue to push southwestward
across northeast OK and northwest AR this afternoon with
additional more isolated cells over the terrain of southeast OK.
All of the activity will continue to propagate southwest along
outflow boundaries, but should mostly dissipate once daytime
heating abates. First period POP forecast will be determined just
before forecast issuance, but should be confined to low chance in
southern and western counties in the 00-06z period. A few cells
have had a history of hail up to dime size and will also remain
capable of localized damaging downburst winds associated with
stronger cores.

Weak frontal boundary will continue to push south Saturday with
drier low level airmass eventually spreading over much of eastern
OK and western AR. Along the anticipated moisture gradient a few
thunderstorms will remain possible Saturday over far southeast
OK. The dry air will result in cooler temps by Sunday morning with
expected lows closer to MAV/MET numbers vs. blended guidance.
Moisture is expected to return north beginning Sunday with chance
of storms back into southern and eastern areas.

Upper ridge will expand back across the central U.S. next week
with our forecast area generally remaining along the southern
periphery. This will help keep a moist airmass on place with some
weak shortwave energy propagating westward along the south side
of the upper high. Overall pattern favors slightly better
thunderstorm chances across southern sections and more or less
seasonable levels of heat and humidity returning for the last half
of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  92  69  91 /  10   0   0  10
FSM   73  92  71  91 /  10  10   0  30
MLC   73  90  70  90 /  20  10   0  20
BVO   70  90  62  90 /  10   0   0  10
FYV   69  87  62  87 /  10   0   0  30
BYV   67  88  64  89 /  10   0   0  30
MKO   72  90  69  90 /  20  10   0  10
MIO   69  90  64  91 /  10   0   0  10
F10   72  89  68  89 /  20  10   0  10
HHW   74  91  72  90 /  30  20  10  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...12
Hazardous weather outlook, Jul 6, 1:00 PM CDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
100 PM CDT Fri Jul 6 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
100 PM CDT Fri Jul 6 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited to Elevated in spots.
	AREA...Much of eastern Oklahoma and west central Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Thunderstorms will continue to increase in coverage thru the
afternoon across the region, ahead of a weak cold front. The
stronger storms are likely to produce strong gusty winds. Isolated
reports of damaging winds are possible as well with the strongest
cells. Frequent cloud to ground lightning and brief heavy downpours
will also accompany the storms.

Outside of the storm activity, much of eastern Oklahoma and west
central Arkansas will again see heat index values climb into the 100
to 105 degree range. Take the proper heat precautions if you must be
outdoors during the middle of the day.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.
THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Drier and slightly cooler conditions will follow the front over
the weekend. Thunderstorm chances return early next week as a more
humid airmass spreads back across the region.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Jul 6, 3:53 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT FRI JUL 6 2018

OKZ071-062130-
McIntosh OK-
353 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH COUNTY
UNTIL 430 PM CDT...

At 353 PM CDT, a strong thunderstorm was located over Checotah,
moving southwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations in or near the path include...
Eufaula...                        Checotah...
Rentiesville...                   Stidham...
Lake Eufaula State Park...        Onapa...

This includes Interstate 40 in Oklahoma between mile markers 256 and
271.

LAT...LON 3537 9577 3555 9558 3555 9554 3552 9537
      3532 9541 3530 9543 3529 9546 3530 9550
      3528 9552 3527 9551 3525 9554
TIME...MOT...LOC 2053Z 031DEG 14KT 3545 9554
Local storm report, Jul 6, 4:06 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
406 PM CDT FRI JUL 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     LOCUST GROVE            36.20N 95.17W
07/06/2018                   MAYES              OK   BROADCAST MEDIA

            LARGE LIMBS DOWN...AWNING DAMAGED. RELAYED VIA SOCIAL
            MEDIA.

0240 PM     TSTM WND DMG     CHARLESTON              35.30N 94.04W
07/06/2018                   FRANKLIN           AR   BROADCAST MEDIA

            POWER POLE SNAPPED...TREE UPROOTED. RELAYED VIA SOCIAL
            MEDIA.

&&

CAS
Special weather statement, Jul 6, 4:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
407 PM CDT FRI JUL 6 2018

OKZ060-064>067-070-071-062200-
Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-Creek OK-
McIntosh OK-
407 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR CREEK...WESTERN MCINTOSH...
SOUTHWESTERN WAGONER...NORTHWESTERN MUSKOGEE...OKMULGEE...SOUTH
CENTRAL TULSA AND NORTHEASTERN OKFUSKEE COUNTIES UNTIL 500 PM CDT...

At 407 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Kellyville to near Mounds to 4
miles west of Boynton. Movement was southwest at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Okmulgee...                       Bristow...
Bixby...                          Sapulpa...
Okfuskee...                       Glenpool...
Henryetta...                      Haskell...
Kiefer...                         Morris...
Beggs...                          Mounds...
Kellyville...                     Dewar...
Schulter...                       Depew...
Boynton...                        Grayson...
Slick...                          Hoffman...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 234 and 254.
 Interstate 44 between mile markers 178 and 209.

LAT...LON 3608 9637 3582 9557 3522 9578 3554 9622
      3569 9662 3577 9662
TIME...MOT...LOC 2107Z 024DEG 28KT 3599 9633 3588 9604 3565 9573
Local storm report, Jul 6, 4:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT FRI JUL 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     GREENWOOD               35.22N 94.26W
07/06/2018                   SEBASTIAN          AR   BROADCAST MEDIA

            TREES AND POWER LINES DOWN NEAR HIGH SCHOOL.

&&

CAS
Special weather statement, Jul 6, 4:10 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
410 PM CDT FRI JUL 6 2018

ARZ020-029-OKZ072-076-062215-
Sebastian AR-Franklin AR-Sequoyah OK-Le Flore OK-
410 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FRANKLIN...
SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
UNTIL 515 PM CDT...

At 410 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Spiro to 3 miles southwest of
Lavaca to 2 miles southwest of Branch. Movement was southwest at 15
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Fort Smith...                     Charleston...
Greenwood...                      Barling...
Pocola...                         Lavaca...
Spiro...                          Arkoma...
Panama...                         Mansfield...
Hackett...                        Huntington...
Bonanza...                        Bokoshe...
Branch...                         Midland...
Cameron...                        Excelsior...
Fort Smith Regional Airport...    Bloomer...

This includes Interstate 540 between mile markers 9 and 14.

LAT...LON 3532 9386 3532 9392 3523 9392 3523 9403
      3514 9403 3514 9414 3510 9414 3509 9419
      3508 9420 3508 9422 3506 9425 3506 9423
      3504 9423 3515 9489 3536 9460 3534 9385
TIME...MOT...LOC 2110Z 028DEG 14KT 3531 9455 3530 9422 3529 9398
Special weather statement, Jul 6, 4:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
413 PM CDT FRI JUL 6 2018

OKZ049-053-062215-
Choctaw OK-Pushmataha OK-
413 PM CDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 515 PM CDT...

At 413 PM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Cloudy to 2 miles east of Hugo.
Movement was west at 15 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations in or near the path include...
Hugo...                           Antlers...
Rattan...                         Soper...
Kent...                           Snow...
Goodland...                       Messer...
Hugo Lake State Park...           Kellond...
Cloudy...                         Oleta...
Kosoma...                         Grant...
Fallon...                         Apple...
Speer...                          Dela...
Finley...                         Gay...

LAT...LON 3392 9556 3393 9556 3394 9560 3392 9561
      3392 9583 3449 9554 3442 9517 3392 9543
TIME...MOT...LOC 2113Z 104DEG 13KT 3437 9528 3400 9547

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:04 PM CDTSpecial Weather StatementTSAAdair26 min
Jul 5, 7:33 PM CDTSpecial Weather StatementTSACherokee27 min
Jul 5, 8:14 PM CDTSpecial Weather StatementTSADelaware31 min
Jul 5, 9:14 PM CDTSpecial Weather StatementTSACherokee31 min
Jul 5, 11:06 PM CDTSpecial Weather StatementTSAOkmulgee24 min
Jul 5, 11:34 PM CDTSpecial Weather StatementTSAOkfuskee41 min
Jul 6, 1:24 AM CDTSpecial Weather StatementTSALatimer, Pittsburg51 min
Jul 6, 12:11 PM CDTSpecial Weather StatementTSADelaware34 min
Jul 6, 12:48 PM CDTSpecial Weather StatementTSANowata27 min
Jul 6, 1:12 PM CDTSpecial Weather StatementTSANowata33 min
Jul 6, 1:15 PM CDTSpecial Weather StatementTSADelaware30 min
Jul 6, 1:25 PM CDTSpecial Weather StatementTSAMayes35 min
Jul 6, 1:34 PM CDTSevere Thunderstorm WarningTSANowata, Washington41 min
Jul 6, 1:35 PM CDTSpecial Weather StatementTSAAdair25 min
Jul 6, 1:49 PM CDTSpecial Weather StatementTSACraig26 min
Jul 6, 1:51 PM CDTSpecial Weather StatementTSAWashington24 min
Jul 6, 1:53 PM CDTSpecial Weather StatementTSADelaware37 min
Jul 6, 1:56 PM CDTSpecial Weather StatementTSAWashington34 min
Jul 6, 2:10 PM CDTSpecial Weather StatementTSAAdair, Cherokee50 min
Jul 6, 2:15 PM CDTSpecial Weather StatementTSAOsage, Washington60 min
Jul 6, 2:35 PM CDTSpecial Weather StatementTSAWagoner25 min
Jul 6, 2:39 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Wagoner37 min
Jul 6, 2:48 PM CDTSpecial Weather StatementTSATulsa27 min
Jul 6, 2:56 PM CDTSpecial Weather StatementTSAWagoner34 min
Jul 6, 3:11 PM CDTSpecial Weather StatementTSATulsa, Wagoner49 min
Jul 6, 3:14 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner46 min
Jul 6, 3:23 PM CDTSevere Thunderstorm WarningTSAMuskogee, Tulsa, Wagoner36 min
Jul 6, 3:53 PM CDTSpecial Weather StatementTSAMcIntosh37 min
Jul 6, 3:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg27 min
Jul 6, 4:07 PM CDTSpecial Weather StatementTSACreek, Okmulgee53 min
Jul 6, 4:26 PM CDTSpecial Weather StatementTSAPittsburg34 min
Jul 6, 4:30 PM CDTSpecial Weather StatementTSAHaskell30 min
Jul 6, 4:38 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah40 min
Jul 6, 4:44 PM CDTSpecial Weather StatementTSAChoctaw16 min
Jul 6, 5:17 PM CDTSpecial Weather StatementTSAOkfuskee13 min
Jul 6, 5:20 PM CDTSpecial Weather StatementTSALatimer25 min
Jul 5, 9:17 PM CDTSpecial Weather StatementTSACarroll28 min
Jul 5, 9:34 PM CDTSpecial Weather StatementTSABenton26 min
Jul 5, 10:07 PM CDTSpecial Weather StatementTSACarroll53 min
Jul 6, 1:14 PM CDTSpecial Weather StatementTSABenton31 min
Jul 6, 1:20 PM CDTSevere Thunderstorm WarningTSABenton40 min
Jul 6, 3:37 PM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian38 min
Jul 6, 4:10 PM CDTSpecial Weather StatementTSASebastian65 min
Jul 6, 5:58 PM CDTSpecial Weather StatementTSAMadison32 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.